Alert archive / Texas / Wind Advisories in 2010

Wind Advisory 13, NWS Houston/Galveston, TX

November 29, 20105 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Nov 29, 2010, 3:09 PM CST for 5 counties in Texas. It took effect at Nov 30, 2010, 3:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2010, 3:09 PM CST (21:09 UTC)
In effect from
Nov 30, 2010, 3:00 AM CST
Expired
Nov 30, 2010, 3:00 PM CST
In force
12 hr
Issued by
NWS Houston/Galveston, TX

Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Jackson County, TX, Matagorda County, TX

The radar

The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.2 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2010-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 534 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2010-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
534 J/kg
Mixed-layer CIN
-261 J/kg
Mixed-layer LCL
559 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

893 
WWUS74 KHGX 292109
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
309 PM CST MON NOV 29 2010

...WIND ADVISORY FOR THE COASTAL AREAS BEGINNING EARLY TUESDAY...

.A STRONG COLD FRONT WILL MOVE THROUGH THE COASTAL AREAS OF
SOUTHEAST TEXAS BETWEEN 2 AND 4 AM. STRONG AND GUSTY NORTHERLY 
WINDS WILL DEVELOP IN THE WAKE OF THE FRONT AND CONTINUE THROUGH
LATE AFTERNOON.

TXZ214-235>238-300515-
/O.NEW.KHGX.WI.Y.0013.101130T0900Z-101130T2300Z/
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...
LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...
WINNIE
309 PM CST MON NOV 29 2010

...WIND ADVISORY IN EFFECT FROM 3 AM TO 5 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 5 PM CST TUESDAY.

A STRONG COLD FRONT WILL MOVE THROUGH THE COASTAL AREAS OF
SOUTHEAST TEXAS BETWEEN 2 AND 4 AM. STRONG AND GUSTY NORTH WINDS
WILL DEVELOP IN THE WAKE OF THE FRONT AND CONTINUE THROUGH LATE
AFTERNOON. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 35
MPH WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS AND
OVERPASSES. 

&&

$$
1 follow-up statement
827 
WWUS74 KHGX 301542
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
942 AM CST TUE NOV 30 2010

...WIND ADVISORY FOR THE COASTAL AREAS......

.STRONG AND GUSTY NORTHERLY WINDS IN THE WAKE OF A STRONG COLD 
FRONT WILL CONTINUE THROUGH LATE AFTERNOON.

TXZ214-235>238-302100-
/O.EXT.KHGX.WI.Y.0013.000000T0000Z-101130T2100Z/
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...
LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...
WINNIE
942 AM CST TUE NOV 30 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

STRONG AND GUSTY NORTH WINDS IN THE WAKE OF THE FRONT WILL
CONTINUE THROUGH LATE AFTERNOON. SUSTAINED WINDS OF 20 TO 30 MPH
WITH GUSTS AROUND 35 MPH WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS AND
OVERPASSES.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Nov 29, 11:38 AM CST, 3 hours 31 minutes earlier.

Area forecast discussion, Nov 29, 11:38 AM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1138 AM CST MON NOV 29 2010

.DISCUSSION...

SEE AVIATION.

&&

.AVIATION...

SEEING SCT SHWRS ACROSS THE AREA. CELL JUST E OF CXO HAD SOME
INTRACLOUD LIGHTNING EARLIER...BUT HAS DECREASED. AN ISOLATED TS
IS POSSIBLE THIS AFT...BUT A VERY LOW PROB AT ANY TAF SITE. SHWRS
WILL TAPER OFF FROM W TO E THIS AFT AS THE PRE-FRONTAL TROF MOVES
THROUGH. CF WILL COME THROUGH TONIGHT. WILL SEE A WINDY DAY
TOMORROW WITH STRONG N WINDS. 33

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      48  58  33  61  40 /  20  10   0   0   0
HOUSTON (IAH)              51  61  35  62  43 /  20  10   0   0   0
GALVESTON (GLS)            60  61  46  61  54 /  30  10   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 6 PM CST THIS EVENING
     FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
     TO FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TUESDAY NIGHT FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT 20 TO 60 NM.

&&

DISCUSSION...45
AVIATION/MARINE...33
Hazardous weather outlook, Nov 29, 6:04 AM CST, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
604 AM CST MON NOV 29 2010

TXZ163-164-176>179-195>200-210>214-226-227-235>238-300000-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
604 AM CST MON NOV 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SPC HAS OUTLOOKED AREAS EAST OF A LINE FROM RUSK TO MOSS HILL IN
SLIGHT RISK THIS AFTERNOON. A STRONG TEMPERATURE INVERSION WILL
LIMIT CONVECTIVE POTENTIAL OVER SOUTHEAST TEXAS AND THE BETTER
THREAT FOR STRONG STORMS WILL BE FURTHER EAST OVER LOUISIANA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LOW RELATIVE HUMIDITY COUPLED WITH MODERATE NORTHWEST WINDS WILL PRODUCE
POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS. AT THIS TIME...WIND
SPEEDS ARE FORECAST TO REMAIN JUST BELOW RED FLAG CRITERIA. IF
WIND SPEEDS INCREASE...A FIRE WEATHER WATCH OR RED FLAG WARNING
MAY BE REQUIRED FOR AREAS WEST OF A MADISONVILLE TO SUGARLAND TO
SARGENT LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Nov 29, 3:04 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
304 PM CST MON NOV 29 2010

TXZ164-179-292200-
POLK-TRINITY-
304 PM CST MON NOV 29 2010

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS...

AT 259 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
APPLE SPRINGS TO 16 MILES SOUTHWEST OF APPLE SPRINGS TO NEAR TRINITY
TO ONALASKA...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER...WINDS GREATER THAN 40 MPH...
ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...MOSCOW...LEGGETT...
APPLE SPRINGS AND SEVEN OAKS.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTABLE
AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3105 9459 3102 9465 3085 9462 3072 9506
      3085 9515 3097 9529 3135 9495 3133 9490
      3129 9488 3126 9488 3121 9484 3114 9481
      3110 9468 3110 9464 3107 9459
TIME...MOT...LOC 2103Z 240DEG 22KT 3131 9491 3106 9512
          3095 9498 3086 9500

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 9:54 AM CSTSmall Craft AdvisoryHGX44 hr
Nov 29, 3:04 PM CSTSpecial Weather StatementHGXTrinity56 min

Nearby

Wind Advisories in Texas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.